|2ND TIME! IS MY QUESTION NOT IMPORTANT.
Mar 19, 2010
I just had a visit with my Doctor and i am starting treatment again soon. My question is. My Immune system respond well to every class of drugs but Viracept, which i developed drug resistance to back in 1997. Back in December,2009 i was taking Isentress and Truvada and stopped because I didn't like the side effects of Isentress! I had labs done on 2-17-2010 and my Viral load is currently 490 and CD4 is 700 and my percentage is 20. I talked with my Doc about switching too Truvada+Lexiva+Norvir or Truvada+Darunavir+Norvir. My doctor is leaving the choice up to me since i can take which ever Regimen I feel is best for me with less side effects. Please educate me on which med would be best for me with less side effects.. The Lexiva or Darunavir? I Read that Lexiva can cause heart attacks for some patients but it's less likely to cause yellowing of the eyes and skin which I had a problem with when i was taking Reyataz several years ago. I am asking that you give me some advice on which med would best fit me from what I have shared.
Wasn't able to get an Genotype test. Didn't have enough virus in my body.
| Response from Dr. McGowan
Both Lexiva (fosamprenavir) and Prezista (Darunavir) are good medications in the right setting. Darunavir has worked very well in people who have been on previous protease inhibitors. You have been on at least 2: viracept and reyataz. It would be important to know the type of resistance pattern your virus may have had when it broke through on the prior treatment. If your doctor felt that either darunavir or lexiva would work that is the most important thing. Currently for starting new treatment Darunavir is preferred and if the level of prior treatment resistance is unclear that would likley be the stronger choice. Both are well tolerated. All things being equal I think the darunavir would be the better choice because of its strength in people who have used other PIs in the past.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.